To the Editor.—
Vitamin A-induced pseudotumor cerebri, or benign intracranial hypertension, is infrequent in adults and usually occurs in individuals taking high doses of Vitamin A for dermatologic conditions, occasionally in food faddists who consume large quantities of various vitamin preparations, and occasionally in those who take it in hopes of improving their vision or preventing colds.A recent review1 cited 17 cases of vitamin-A intoxication in adults and adolescents following two months to nine years of vitamin A ingestion at daily dosages of 41,000 to 600,000 units. Approximately half the cases had intracranial hypertension. We report a probable case of such vitamin-A intoxication following the ingestion of 25,000 units of vitamin A six days a week for eight months, an amount frequently prescribed or taken unnecessarily without a prescription.
Report of a Case.—
A 33-year-old white woman was seen with bilateral papilledema. Two and a half years previously she